# SDR C2XA01IA426

- Difficulty date: December 29, 2001
- Submitted: January 1, 2002
- Operation: Air carrier
- Aircraft: N13970
- Make and model: Emb EMB-145
- Aircraft serial: 145146
- System (JASC): 4910 · APU Cowling/Containment
- Part: Apu
- Part number: 4501968D
- Part serial: SPE004329
- Condition: Leaking
- Location: Tail
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

LCH-  DURING TAXI, THE APU SHUT DOWN WITH APU FAIL EICAS MESSAGE,FOLLOWED BY SMOKE IN COCKPIT and CABIN.  DOWNPOWERED A/C.  I TRIED TO RESTART AFTER SEVERAL MINUTES,APU SPOOLED ONLY TO 5% FOR TEN SECONDS, THEN SHUT DOWN AGAIN, AIRCRAFT RETURNED TO GATE.  LCH-  MAINTENANCE RELEASED THE AIRCRAFT IAW MEL.  IAH-  MAINTENANCE REMOVED AND REPLACED THE APU,PERFORMED A LEAK CHECK, AND, A OPERATIONAL CHECK, NO DEFECTS NOTED,CLEARED THE MEL, AND, THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
